Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bubbling phenomena for fourth-order four-dimensional PDEs with exponential growth


Authors: O. Druet and F. Robert
Journal: Proc. Amer. Math. Soc. 134 (2006), 897-908
MSC (2000): Primary 58E30, 58J05, 35J35
DOI: https://doi.org/10.1090/S0002-9939-05-08330-9
Published electronically: September 28, 2005
MathSciNet review: 2180908
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We are concerned in this paper with the bubbling phenomenon for nonlinear fourth-order four-dimensional PDE's. The operators in the equations are perturbations of the bi-Laplacian. The nonlinearity is of exponential growth. Such equations arise naturally in statistical physics and geometry. As a consequence of our theorem we get a priori bounds for solutions of our equations.


References [Enhancements On Off] (What's this?)

  • 1. Chang, S.Y.A., On a fourth-order partial differential equation in conformal geometry. Harmonic analysis and partial differential equations (Chicago, IL, 1996), 127-150, Chicago Lectures in Math., Univ. Chicago Press, Chicago, IL, 1999. MR 1743859 (2001g:58059)
  • 2. Chang, S.Y.A. and Yang, P.C., On a fourth order curvature invariant. Spectral problems in geometry and arithmetic (Iowa City, IA, 1997), 9-28, Contemp. Math., 237, Amer. Math. Soc., Providence, RI, 1999. MR 1710786 (2001b:58056)
  • 3. Druet, O., From one bubble to several bubbles: the low-dimensional case, J. Diff. Geom., 63, 2003, 399-473. MR 2015469 (2004h:53051)
  • 4. Druet, O., Compactness for the Yamabe equation in low dimensions, I.M.R.N., 23, 2004, 1143-1191. MR 2041549 (2005b:53056)
  • 5. Druet, O. and Hebey, E., Blow-up examples for second order elliptic PDEs of critical Sobolev growth, Trans. A.M.S., 357, 2004, 1915-1929. MR 2115082
  • 6. Druet, O., Hebey, E. and Robert, F., Blow-up theory for elliptic PDE's in Riemannian geometry, Mathematical Notes, 45, Princeton University Press, 2004. MR 2063399 (2005g:53058)
  • 7. Kiessling, M., Statistical mechanics approach to some problems in conformal geometry, Phys. A, 279, 2000, 353-368. MR 1797146 (2003a:82003)
  • 8. Lin, C.S., A classification of solutions of a conformally invariant fourth order equation in ${\mathbb R}^n$, Comment. Math. Helv., 73, 1998, 206-231. MR 1611691 (99c:35062)
  • 9. Paneitz, S., A quartic conformally covariant differential operator for arbitrary pseudo-Riemannian manifolds. Preprint, 1983.
  • 10. Robert, F. and Struwe, M., Asymptotic profile for a fourth-order PDE with critical exponential growth in dimension $4$, Advanced Nonlinear Studies, 4, 2004, 397-415. MR 2100905
  • 11. Schoen, R., On the number of constant scalar curvature metrics in a conformal class. Differential geometry, 311-320, Pitman Monogr. Surveys Pure Appl. Math., 52, Longman Sci. Tech., Harlow, 1991. MR 1173050 (94e:53035)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 58E30, 58J05, 35J35

Retrieve articles in all journals with MSC (2000): 58E30, 58J05, 35J35


Additional Information

O. Druet
Affiliation: Unité de Mathématiques Pures et Appliquées, École Normale Supérieure de Lyon, 46, allée d’Italie, 69364 Lyon cedex 7, France
Email: odruet@umpa.ens-lyon.fr

F. Robert
Affiliation: Université de Nice Sophia-Antipolis, Laboratoire J. A. Dieudonné, Parc Valrose, 06108 Nice cedex 2, France
Email: frobert@math.unice.fr

DOI: https://doi.org/10.1090/S0002-9939-05-08330-9
Keywords: Concentration estimates, fourth-order equations, compactness
Received by editor(s): September 29, 2004
Published electronically: September 28, 2005
Communicated by: Jozef Dodziuk
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society